Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 24, 2014, 2:58 PM MDT for Big Horn County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 2:58 PM MDT (20:58 UTC)
- Expired
- May 24, 2014, 3:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Big Horn County, WY
The radar
The Billings radar (KBLX), 115 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS55 KRIW 242058 SVRRIW WYC003-242130- /O.NEW.KRIW.SV.W.0008.140524T2058Z-140524T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BIG HORN COUNTY IN CENTRAL WYOMING... * UNTIL 330 PM MDT * AT 257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOVELL...AND MOVING SOUTH AT 20 MPH. HAZARD...QUARTER SIZE HAIL. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THE SEVERE THUNDERSTORM WILL BE NEAR... U.S. HWY 14A MILE MARKER 50 AND LOVELL AROUND 305 PM MDT. HWY 310/789 MILE MARKER 230 AROUND 320 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING A TORNADO AND IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY ANOTHER TORNADO. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4476 10818 4473 10847 4498 10846 4498 10831 TIME...MOT...LOC 2058Z 340DEG 16KT 4486 10836 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ ALLEN
2 follow-up statements
605 WWUS55 KRIW 242116 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT SAT MAY 24 2014 WYC003-242130- /O.CON.KRIW.SV.W.0008.000000T0000Z-140524T2130Z/ BIG HORN WY- 316 PM MDT SAT MAY 24 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BIG HORN COUNTY IN CENTRAL WYOMING UNTIL 330 PM MDT... AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR U.S. HWY 14A MILE MARKER 50...AND MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 310/789 MILE MARKER 230 AROUND 325 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4473 10845 4492 10844 4495 10829 4476 10818 TIME...MOT...LOC 2116Z 326DEG 13KT 4483 10833 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ ALLEN
136 WWUS55 KRIW 242130 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT SAT MAY 24 2014 WYC003-242140- /O.EXP.KRIW.SV.W.0008.000000T0000Z-140524T2130Z/ BIG HORN WY- 330 PM MDT SAT MAY 24 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BIG HORN COUNTY IN CENTRAL WYOMING HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4473 10845 4492 10844 4495 10829 4476 10818 TIME...MOT...LOC 2116Z 326DEG 13KT 4483 10833 $$ ALLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:21 PM MDT, 37 minutes earlier.
Area forecast discussion, May 24, 2:21 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 221 PM MDT SAT MAY 24 2014 .SHORT TERM...TONIGHT AND SUNDAY AN UPPER LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHEAST INTO THE FOUR CORNERS REGION. BROAD LIFT ASSOCIATED WITH THE LOW WILL AGAIN ENCOURAGE MORE THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM PERIOD. THERE WILL BE SOME ENHANCED ACTIVITY LATE THIS AFTERNOON INTO THE EVENING AS A SPEED MAX ASSOCIATED WITH THE UPPER LOW NOSES INTO THE REGION. QG FORCING AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH THIS FEATURE WILL PROVIDE SOME SUPPORT FOR THE THUNDERSTORM ACTIVITY GOING ON UNDERNEATH...BUT LOW TO MID LEVEL SHEAR IS LACKING SO THE STORMS ARE NOT EXPECTED TO BE VERY ORGANIZED OR LONG LIVED. HOWEVER...RICH MOISTURE AND MODERATE INSTABILITY ACROSS THE REGION WILL SUPPORT THUNDERSTORMS JUST ABOUT ANYWHERE...AND THESE WILL BE SLOW MOVING STORMS WITH PWAT INCREASING INTO THE NIGHT...NEARING AN INCH IN EASTERN WYOMING. SO FLASH FLOODING IS EXPECTED TO BE THE PRIMARY THREAT. HOWEVER...SOME UPDRAFTS COULD BE STRONG WHICH COULD RESULT IN SOME SMALL HAIL AND COULD EVEN PRODUCE A LANDSPOUT IF A STRONG ENOUGH STORM FORMS OVER THE RIGHT TERRAIN. THE UPPER LEVEL SUPPORT STICKS AROUND THROUGH THE NIGHT SO THERE COULD BE SOME NOCTURNAL CONVECTION...ESPECIALLY ACROSS THE FAR EASTERN REACHES OF THE CWA WHERE THE QG FORCING AND UPPER LEVEL DIVERGENCE WILL BE THE STRONGEST. THE UPPER LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHEAST THROUGH THE NIGHT...WITH ANOTHER CHANCE FOR STORMS ON SUNDAY AS SURFACE FLOW TURNS NORTHEAST...ADVECTING IN SOME RICHER MOISTURE FROM THE PLAINS. THE ATMOSPHERE WILL AGAIN DESTABILIZE AS THE SURFACE HEATS DURING THE DAY. FLASH FLOODING WILL AGAIN BE THE MAIN THREAT AS MORE SLOW MOVING MOISTURE LADEN STORMS POP UP...HOWEVER THERE WILL BE AT LEAST SOME MOVEMENT TOMORROW... ESPECIALLY EAST OF THE DIVIDE. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY A PESKY CUT OFF UPPER LOW ACROSS THE DESERT SOUTHWEST/SOUTHERN ROCKIES OVER THE PAST SEVERAL DAYS IS FINALLY EXPECTED TO PUSH INTO THE CENTRAL PLAINS LATE SUNDAY NIGHT/MONDAY...AS A KICKER UPPER LOW/TROUGH APPROACHES THE PACIFIC NORTHWEST. THE WESTERN UPPER LOW IS THEN PROJECTED TO DIG SOUTHWARD INTO MUCH OF THE WEST COAST TUESDAY...WITH DOWNSTREAM RIDGING OVER THE FORECAST AREA. ALTHOUGH CANNOT RULE OUT ISOLATED...MAINLY MTN...CONVECTION MONDAY AND TUESDAY...CONDITIONS WILL BE MUCH DRIER AND A BIT WARMER BOTH DAYS. ON TUESDAY...COULD SEE SOME ELEVATED FIRE WEATHER CONDITIONS AS VERY LOW RH COMBINE WITH SOME BREEZY SOUTHWEST FLOW. MODELS ARE IN GENERAL AGREEMENT THAT A TROUGH WILL REMAIN OVER THE WEST COAST THROUGH THE END OF THE WEEK. THEY ALSO SHOW PART OF THIS TROUGH LIFTING OUT OF THE PACIFIC NORTHWEST ACROSS THE NORTHERN INTERMOUNTAIN WEST INTO SOUTHWEST/SOUTHERN CANADA IN THE WEDNESDAY/THURSDAY TIME FRAME. SIGNIFICANT DIFFERENCES EXIST IN THE TIMING...STRENGTH...AND EASTWARD EXTENT OF THIS UPPER LOW AS IT EJECTS OUT WEDNESDAY AND THURSDAY. THE ECMWF IS A BIT FASTER AND EAST WITH THIS UPPER LOW THAN OTHER MODELS SLIDING A COLD FRONT ACROSS THE AREA WEDNESDAY NIGHT WITH MUCH COOLER CONDITIONS THURSDAY...WHILE THE GEM AND GFS IS NOT AS STRONG WITH THIS COLD FRONT. REGARDLESS...WEDNESDAY LOOKS TO BE HOT...MAINLY DRY...WITH BREEZY TO WINDY SOUTHWEST FLOW. 700MB TEMPERATURES BETWEEN 14C AND 16C WOULD RESULT IN BASIN TEMPERATURES EAST OF THE DIVIDE NEAR 90 DEGREES. THIS WOULD RESULT IN BOTH ELEVATED FIRE WEATHER CONDITIONS AND ACCELERATED MOUNTAIN SNOWMELT. ON THURSDAY...DESPITE A WEAKENING COLD FRONT OVER THE AREA IT STILL APPEARS MAINLY DRY CONDITIONS WILL CONTINUE ALTHOUGH BETTER THAN WEDNESDAY. ON FRIDAY AND SATURDAY...MODELS KEEP THE MEAN TROUGH OVER THE WEST COAST...BUT ARE HINTING AT SOME MOISTURE FROM HURRICANE AMANDA BEING LIFTED NORTHWARD POSSIBLY IMPACTING THE AREA. THUS WILL HAVE AT LEAST SLIGHT CHANCE OVER THE ENTIRE AREA TO ACCOUNT FOR THIS. && .AVIATION.../00Z ISSUANCE/ SCATTERED TO LOCALLY NUMEROUS DIURNAL...SLOW MOVING THUNDERSTORMS WILL BE ONGOING THIS EVENING. PERIODS OF MVFR/IFR CONDITIONS WILL OCCUR IN THUNDERSTORMS. SURFACE WINDS WILL BE DOMINATED PRIMARILY BY OUTFLOW WINDS THIS EVENING WITH VARIABLE DIRECTIONS POSSIBLE. CONVECTION WILL WEAKEN/DISSIPATE WITH LOSS OF DAYTIME HEATING WITH ONLY ISOLATED CONVECTION EXPECTED AFTER 06Z. A WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE AREA TONIGHT...WITH MAINLY LIGHT WIND SHIFT TO THE NORTH...WHICH MIGHT BE A BIT HARD TO TELL AT FIRST WITH ALL OF THE WIND FIELDS CONTAMINATED BY CONVECTION. ALTHOUGH CANNOT RULE OUT SOME LOW CEILINGS/FOG IN WAKE OF THE FRONT...ESPECIALLY WHERE LOCALIZED HEAVY RAINFALL OCCURS...BOUNDARY LAYER MOISTURE IS LACKING FOR ANY WIDESPREAD ACTIVITY AND WILL KEEP FG/LOW CEILINGS OUT OF AREA TERMINALS. CONVECTION ON SUNDAY SHOULD BE LESS WIDESPREAD...ESPECIALLY OVER THE NORTHWEST...BUT SCATTERED CONVECTION IS AGAIN A GOOD BET ESPECIALLY ACROSS THE EAST AND SOUTH. && .HYDROLOGY... A FLOOD WATCH REMAINS IN EFFECT FOR SMALL TRIBUTARIES ACROSS THE WESTERN SLOPES OF THE BIGHORN MTS INTO ADJACENT FOOTHILLS. THIS WILL BE FROM A COMBINATION OF SNOWMELT AND LOCALIZED HEAVY RAINFALL FROM SLOW MOVING STORMS THIS EVENING. OUTSIDE OF LOCALIZED AREAS THAT RECEIVE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING...RIVERS AND STREAMS WILL BE ON THE RISE...BUT ARE EXPECTED TO REMAIN AT OR BELOW BANKFULL. THUNDERSTORM COVERAGE WILL BE LESS SUNDAY AFTERNOON AND EVENING...BUT THE SOUTH AND EAST COULD STILL SEE LOCALIZED HEAVY RAINFALL...WHICH COULD CAUSE ISSUES FOR SMALL STREAMS IMPACTED BY THE HEAVY RAINFALL. MONDAY THROUGH WEDNESDAY LOOK MAINLY DRY...BUT ABOUT 10 TO EVEN AS MUCH 15 DEGREES WARMER THAN WHAT IS OCCURRING TODAY. THIS WILL RESULT IN ACCELERATED MID/HIGH MOUNTAIN ELEVATION SNOWMELT. FOR STREAMS/RIVERS NEAR BANKFULL...THIS MIGHT BE ENOUGH TO CAUSE SOME FLOODING MID TO LATE NEXT WEEK. FOR FIRE WEATHER INFORMATION...PLEASE SEE THE FIRE WEATHER PLANNING FORECAST /FWF/. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING WYZ006-008. && SHORT TERM...ALLEN LONG TERM...WM AVIATION...WM HYDROLOGY...WM
Hazardous weather outlook, May 24, 4:05 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 405 AM MDT SAT MAY 24 2014 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 405 AM MDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS CENTRAL AND WESTERN WYOMING THIS AFTERNOON. SOME STORMS MAY CONTAIN HEAVY RAIN...SMALL HAIL...AND GUSTY WIND. ANY HEAVY RAIN OVER MOUNTAIN LOCATIONS MAY LEAD TO ADDITIONAL INCREASES IN ASSOCIATED RIVER LEVELS. THESE LEVELS WILL CONTINUE TO BE MONITORED THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...A SLIGHT CHANCE OF THUNDERSTORMS EAST OF THE CONTINENTAL DIVIDE...ESPECIALLY OVER SWEETWATER AND NATRONA COUNTIES. MONDAY THROUGH WEDNESDAY...WARMER. ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING. BREEZY TO WINDY TUESDAY AND WEDNESDAY WITH INCREASED FIRE DANGER FOR THE LOWER ELEVATIONS OF THE SOUTHWEST AND CENTRAL. THIS WILL ALSO INCREASE HIGH ELEVATION SNOWMELT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR WIND GUSTS OF 40 MPH OR HIGHER...AS WELL AS ANY FLOODING AND RAINFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 24, 1:38 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
138 PM MDT SAT MAY 24 2014
WYZ028-029-242000-
FLAMING GORGE WY-ROCK SPRINGS AND GREEN RIVER WY-
138 PM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWEETWATER COUNTY
UNTIL 200 PM MDT...
AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF MCKINNON...OR 15 MILES
NORTHWEST OF MANILA...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
MCKINNON ROAD AND RURAL SOUTHWESTERN SWEETWATER COUNTY THROUGH 200
PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4099 10978 4099 11004 4100 11006 4129 11006
4139 11006 4139 10969 4099 10967 4099 10977
TIME...MOT...LOC 1937Z 175DEG 11KT 4118 10985Special weather statement, May 24, 2:20 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 220 PM MDT SAT MAY 24 2014 WYZ012-014-025-242045- TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY- 220 PM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE COUNTY UNTIL 245 PM MDT... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 352 MILE MARKER 10...OR 17 MILES NORTHWEST OF PINEDALE...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 352 MILE MARKER 20 AROUND 240 PM MDT. U.S. HWY 191 MILE MARKER 130 AROUND 245 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 11033 4326 11011 4307 10989 4294 11006 TIME...MOT...LOC 2020Z 134DEG 5KT 4307 11006 ALLEN
Special weather statement, May 24, 2:25 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT SAT MAY 24 2014
WYZ014>016-242100-
UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER
MOUNTAINS WEST WY-
225 PM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SUBLETTE AND
WESTERN FREMONT COUNTIES UNTIL 300 PM MDT...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TORREY LAKE TO 5
MILES SOUTH OF U.S. HWY 287/26 MILE MARKER 70...AND MOVING SOUTHWEST
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
TORREY LAKE AROUND 230 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4345 10945 4340 10936 4332 10934 4316 10956
4343 10976 4350 10958
TIME...MOT...LOC 2025Z 048DEG 7KT 4346 10953 4333 10944
ALLENLocal storm report, May 24, 2:49 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT SAT MAY 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TORNADO 3 NNE COWLEY 44.93N 108.45W
05/24/2014 BIG HORN WY PUBLIC
SIGHTED BY MULTIPLE SPOTTERS NEAR THE AIRPORT
&&
KALLENThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:20 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| May 23, 6:30 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| May 23, 7:01 PM MDT | Special Weather Statement | RIW | Fremont | 59 min |
| May 24, 2:20 PM MDT | Special Weather Statement | RIW | Sublette | 25 min |
| May 24, 2:25 PM MDT | Special Weather Statement | RIW | 35 min | |
| May 24, 2:44 PM MDT | Tornado Warning | RIW | Big Horn | 16 min |
| May 24, 3:27 PM MDT | Areal Flood Advisory | RIW | Sweetwater | 3 hr |
| May 24, 3:33 PM MDT | Special Weather Statement | RIW | Big Horn | 42 min |
| May 24, 3:39 PM MDT | Special Weather Statement | RIW | Sweetwater | 51 min |
| May 24, 3:48 PM MDT | Special Weather Statement | RIW | Big Horn | 42 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.